Alert archive / Missouri / Red Flag Warnings in 2017
Red Flag Warning 11, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Nov 27, 2017, 2:35 AM CST for 24 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Nov 27, 2017, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2017, 2:35 AM CST (08:35 UTC)
- In effect from
- Nov 27, 2017, 10:00 AM CST
- Expired
- Nov 27, 2017, 6:20 PM CST
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
All 27 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Ozark County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 22 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.6 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2882 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
847 WWUS83 KSGF 270835 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 235 AM CST Mon Nov 27 2017 ...Red Flag Warning For Parts of Southeast Kansas and Southwest Missouri... KSZ073-097-101-MOZ055-066>069-077>081-088>096-101>105-271645- /O.NEW.KSGF.FW.W.0002.171127T1600Z-171128T0100Z/ Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Camden- Barton-Cedar-Polk-Dallas-Laclede-Jasper-Dade-Greene-Webster- Wright-Newton-Lawrence-Christian-Douglas-McDonald-Barry-Stone- Taney-Ozark- 235 AM CST Mon Nov 27 2017 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS... The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect from 10 AM this morning to 7 PM CST this evening. * AFFECTED AREA...Fire weather zones 073, 097, and 101.Fire weather zones 055, 066, 067, 068, 069, 077, 078, 079, 080, 081, 088, 089, 090, 091, 092, 093, 094, 095, 096, 101, 102, 103, 104, and 105. * WIND...South to Southwest winds of 15 to 25 mph with gusts of 30 to 35 mph. * HUMIDITY...Falling to 20 to 30 percent during the late morning and afternoon hours. * HIGHEST THREAT...Wind exposed areas over southeast Kansas and the western portions of the Missouri Ozarks Plateau * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Burchfield
2 follow-up statements
296 WWUS83 KSGF 271526 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 926 AM CST Mon Nov 27 2017 ...Red Flag Warning For Parts of Southeast Kansas and Southwest Missouri... KSZ073-097-101-MOZ055-066>069-077>081-088>096-101>105-280100- /O.CON.KSGF.FW.W.0002.171127T1600Z-171128T0100Z/ Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Camden- Barton-Cedar-Polk-Dallas-Laclede-Jasper-Dade-Greene-Webster- Wright-Newton-Lawrence-Christian-Douglas-McDonald-Barry-Stone- Taney-Ozark- 926 AM CST Mon Nov 27 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS... * AFFECTED AREA...Fire weather zones 073, 097, and 101.Fire weather zones 055, 066, 067, 068, 069, 077, 078, 079, 080, 081, 088, 089, 090, 091, 092, 093, 094, 095, 096, 101, 102, 103, 104, and 105. * WIND...South to southwest winds of 15 to 25 mph with gusts of 30 to 35 mph. * HUMIDITY...Falling to 20 to 30 percent during the late morning and afternoon hours. * HIGHEST THREAT...Wind exposed areas over southeast Kansas and the western portions of the Missouri Ozarks. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Schaumann
144 WWUS83 KSGF 280020 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 620 PM CST Mon Nov 27 2017 KSZ073-097-101-MOZ055-066>069-077>081-088>096-101>105-280130- /O.CAN.KSGF.FW.W.0002.000000T0000Z-171128T0100Z/ Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Camden- Barton-Cedar-Polk-Dallas-Laclede-Jasper-Dade-Greene-Webster- Wright-Newton-Lawrence-Christian-Douglas-McDonald-Barry-Stone- Taney-Ozark- 620 PM CST Mon Nov 27 2017 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 055, 066, 067, 068, 069, 073, 077, 078, 079, 080, 081, 088, 089, 090, 091, 092, 093, 094, 095, 096, 097, 101, 101, 102, 103, 104, AND 105... The National Weather Service in Springfield has cancelled the Red Flag Warning. While gusty winds will continue tonight the humidity levels will gradually recover. $$ Foster
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Nov 27, 2:21 AM CST, 14 minutes earlier.
Area forecast discussion, Nov 27, 2:21 AM CST, 14 minutes before
Area Forecast Discussion National Weather Service Springfield MO 221 AM CST Mon Nov 27 2017 ...Significant Fire Weather Risk Today... .SHORT TERM...(Today and tonight) Issued at 200 AM CST Mon Nov 27 2017 Light southerly winds and some passing cirrus were keeping temps in the low 40s east to the low 50s west this morning. Surface low pressure across Arkansas will slowly move east the rest of Tonight into the day Monday. This combined with rising heights/thicknesses and a tightening pressure gradient across the plains will result in a very warm and windy day today across the area. Went a few degrees higher than guidance for highs given latest performance of overachieving highs during these southwest wind setups. Also, models have handled dewpoints poorly lately, especially during peak afternoon mixing and have followed the HRRR for today which promotes a slower moisture return. This model has also performed the best lately. Forecast soundings show good mixing potential today and this also boosts confidence in lowering dewpoints, especially across the eastern Ozarks. The warm and windy conditions will only exacerbate the fire weather concerns. A Red Flag Warning will be issued for portions of the area Today. Please see the Fire Weather section below and the Climate section for potential record highs. Southerly winds will keep temps up tonight ahead of a cold front moving south into Kansas/Nebraska and Iowa. .LONG TERM...(Tuesday through Sunday) Issued at 200 AM CST Mon Nov 27 2017 Shortwave trough digs into the Rockies on Tuesday with a cold front moving through in the evening as low pressure develops across Oklahoma. This system, while compact, will not have much moisture or instability with it and rainfall amounts will be rather light on Tuesday and Wednesday as it moves through. Models move this system through rather slowly and eventually a wave to our north will kick it along Wednesday night along with a stronger cold front. High pressure, cooler temps and dry weather will occur Wednesday through at least Saturday as the area is under more of a zonal flow. Models then dig a very deep trough into the western US late in the weekend into early next week, this may eventually bring the next chance of precipitation however confidence is low at that range given recent model trends. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1142 PM CST Sun Nov 26 2017 Pilots can expect VFR conditions at area terminals tonight through Monday. Low level wind shear will impact the region overnight with increasing southerly surface winds Monday as surface high pressure moves off to the east. && .FIRE WEATHER... Issued at 200 AM CST Mon Nov 27 2017 A somewhat challenging fire weather forecast today. Forecast minimum relative humidity values will range from the 25-35% range across the western half of the area, to the 20-25% range across the Eastern Ozarks. Southwest winds will be the strongest across the Osage Plains and Western Missouri Ozarks with some 30-35mph gusts possible. Winds will still be in the 15-20 mph range across the Eastern Ozarks. The combination of wind, low RH, 10hr fuel moisture values less than 9% at several RAWS sites and a ongoing drought have boosted in issuing a Red Flag Warning across portions of the area. Have held off on issuing for areas across the Eastern Ozarks due to lighter winds. If winds are stronger than forecast out east then later shifts could expand. While grasslands have the highest fire potential today, natural cover forest areas will also experience high fire potential. Have seen an uptick in fires lately and impacts outweighed the exact Red Flag Warning criteria in this case. && .CLIMATE... Issued at 143 AM CST Mon Nov 27 2017 High Temperatures will likely come close to records today. Here are the Record High Temps for Monday November 27, 2017. SGF 75 1964 JLN 76 1960 UNO 74 1960 VIH 71 1994 && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Foster FIRE WEATHER...Burchfield CLIMATE...Burchfield
Hazardous weather outlook, Nov 26, 7:38 PM CST, 6 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 738 PM CST Sun Nov 26 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 738 PM CST Sun Nov 26 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An elevated fire weather risk threat will occur Monday and Tuesday. Conditions will vary with winds over southeastern Kansas into western Missouri gusting over 30 mph with humidities around 40 percent on Monday. Humidities then will be lower over the eastern Ozarks but winds will not be as strong into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
Nearby
Red Flag Warnings in Missouri, 2017Red Flag Warnings in Kansas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.